Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 7, 2021, 12:37 AM MDT for Hamilton County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 12:37 AM MDT (06:37 UTC)
- Expired
- Jun 7, 2021, 1:00 AM MDT
- In force
- 23 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1693 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
489
WWUS83 KDDC 070637
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1237 AM MDT Mon Jun 7 2021
KSZ061-070700-
Hamilton KS-
1237 AM MDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY
UNTIL 100 AM MDT...
At 1237 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Coolidge. This storm was nearly stationary.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Syracuse and Coolidge.
LAT...LON 3808 10204 3802 10168 3775 10181 3790 10205
3796 10205
TIME...MOT...LOC 0637Z 293DEG 4KT 3796 10192
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 6, 11:53 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 6, 11:53 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1253 AM CDT Mon Jun 7 2021 ...Updated for aviation discussion... .SHORT TERM...(This afternoon through Monday) Issued at 1137 AM CDT Sun Jun 6 2021 Another rinse and repeat short term forecast for the most part with upper level ridging firmly in place across the Rockies and high plains. Low level clouds have lifted and cleared for more ample sunshine once again Sunday afternoon. With leeside troughing over eastern Colorado, expect another warm downsloping wind from the south to southwest gusting to 20-25 mph with peak heating of the afternoon. Temperatures will thus, push into the upper 80s to near 90 near the Colorado state line. Models have slowed on the progression on any storms pushing across the border forming off the terrain until after midnight. Even at that point, storms look to dissipate after sunset with no indication that they will hold up long enough to touch the state. Regardless, any storms that do make it will not have much strength to them being garden variety type at best. Otherwise, expect slightly less south winds overnight with temperatures dropping into the low to mid 60s under radiational cooling of mainly clear skies. More of the same to start the new work week with winds mixing to the surface with daytime heating gusting to 20-25 mph but with more of a westerly component that will allow for stronger downslope. Temperatures will push into the upper 80s but with low 90s west of the Hwy 83 corridor. Continued dry weather with only a few cumulus low to mid level clouds throughout the afternoon Monday and more of the same heading into the long term forecast as well. .LONG TERM...(Monday night through Sunday) Issued at 101 PM CDT Sun Jun 6 2021 More of the same for the long term forecast under the same upper level ridge and leeside trough from the short term. Expect continued dry conditions and steadily increasing temperatures through Thursday. Widespread 90s for Tuesday and Wednesday with upper 90s to breaking the 100 degree mark along the Oklahoma state line for Thursday. A cold front will push through early Friday morning keeping temperatures closer to average for this time of year in the upper 80s to around 90 as winds turn more northerly for much of the remainder of the day. Expect similar temperatures over the weekend around 90 degrees and continued lows in the low to mid 60s. Winds will turn more southeasterly bringing more an ample low level moisture field across the CWA increasing storm chances each late afternoon and evening. Widespread storms at this point is unlikely but still uncertainty this far out in the forecast. In all, mostly hot and dry for the long term forecast with some reprieve next weekend will not as hot temperatures and minimal precipitation chances. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1250 AM CDT Mon Jun 7 2021 IFR or low MVFR CIGS are possible between 11 and 15z with diurnal cooling of a moist low level air mass. Confidence is low since there is a fine line between cloud and high humidity with no cloud. Otherwise, VFR conditions can be expected outside of the stratus, with southeast winds increasing to 12-14 kts with daytime heating. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 86 66 89 / 10 10 10 0 GCK 64 89 65 89 / 10 10 10 0 EHA 62 90 63 93 / 10 10 10 0 LBL 65 89 65 89 / 10 10 10 0 HYS 64 87 65 89 / 10 0 10 0 P28 66 85 67 89 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Finch
Hazardous weather outlook, Jun 6, 3:48 AM MDT, 20 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 448 AM CDT Sun Jun 6 2021 KSZ030-031-043>046-061>066-074>081-084>090-071000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 448 AM CDT Sun Jun 6 2021 /348 AM MDT Sun Jun 6 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 6, 11:35 PM MDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Dodge City KS 1135 PM MDT Sun Jun 6 2021 KSZ061-070600- Hamilton KS- 1135 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL MIDNIGHT MDT... At 1135 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Hartman, or 13 miles north of Coolidge, moving south at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Hamilton County. LAT...LON 3826 10204 3826 10181 3808 10181 3807 10204 TIME...MOT...LOC 0535Z 004DEG 7KT 3824 10205 JJOHNSON
Special weather statement, Jun 6, 11:58 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Dodge City KS 1158 PM MDT Sun Jun 6 2021 KSZ061-070630- Hamilton KS- 1158 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL 1230 AM MDT... At 1158 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Coolidge, moving southwest at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Coolidge. LAT...LON 3826 10204 3826 10181 3792 10180 3787 10204 TIME...MOT...LOC 0558Z 026DEG 11KT 3820 10195 JJOHNSON
Special weather statement, Jun 7, 12:14 AM MDT, 23 minutes before
Special Weather Statement National Weather Service Dodge City KS 1214 AM MDT Mon Jun 7 2021 KSZ061-070645- Hamilton KS- 1214 AM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY UNTIL 1245 AM MDT... At 1214 AM MDT, Doppler radar was tracking a strong thunderstorm near Coolidge, moving southeast at 5 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Coolidge. LAT...LON 3803 10203 3810 10188 3790 10177 3774 10204 TIME...MOT...LOC 0614Z 311DEG 4KT 3800 10199 JJOHNSON
Special weather statement, Jun 7, 12:37 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1237 AM MDT Mon Jun 7 2021
KSZ061-070700-
Hamilton KS-
1237 AM MDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMILTON COUNTY
UNTIL 100 AM MDT...
At 1237 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Coolidge. This storm was nearly stationary.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Syracuse and Coolidge.
LAT...LON 3808 10204 3802 10168 3775 10181 3790 10205
3796 10205
TIME...MOT...LOC 0637Z 293DEG 4KT 3796 10192
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:35 PM MDT | Special Weather Statement | DDC | Hamilton | 25 min |
| Jun 6, 11:58 PM MDT | Special Weather Statement | DDC | Hamilton | 32 min |
| Jun 7, 12:14 AM MDT | Special Weather Statement | DDC | Hamilton | 31 min |
| Jun 7, 11:57 AM MDT | Special Weather Statement | DDC | Stafford | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.